MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,8"X4",24PLY,XRAY,STRL,LF

MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,8"X4",24PLY,XRAY,STRL,LF
Catalog Number NON21438
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the gauze sponge was identified to be "pulling apart" and that gauze material was found "in the wound of the patient." despite multiple good faith attempts the reporting facility was unable or unwilling to provide additional patient, product, or procedural information to the manufacturer.No adverse patient impact was originally reported to the manufacturer.No sample was returned to the manufacturer for evaluation.A root cause for the reported incident was unable to be determined.Due to the reported identification of foreign particulate in the wound of the patient, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze sponge was identified to be "pulling apart.".

Common Device Name
GAUZE,SPONGE,8"X4",24PLY,XRAY,STRL,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key9591506
Report Number1417592-2019-00235
Device Sequence Number2500365
Product Code GDY
UDI-Device Identifier10080196841752
UDI-Public10080196841752
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNON21438
Device Lot Number6051812067
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;